Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 14, 2007, 4:09 PM MST for Pima County, Arizona. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2007, 4:09 PM MST (23:09 UTC)
- Expired
- Aug 14, 2007, 4:45 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:20 PM MST | TSTM WND GST 60 | 2 Nnw Oro Valley, AZ | |
| Aug 14, 4:25 PM MST | HAIL 0.75 | 2 Nnw Oro Valley, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 142309 SVRTWC AZC019-142345- /O.NEW.KTWC.SV.W.0067.070814T2309Z-070814T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 409 PM MST TUE AUG 14 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF ORO VALLEY... * UNTIL 445 PM MST * AT 402 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORO VALLEY...AND MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA STATE PARK AND CATALINA. LAT...LON 3225 11085 3252 11087 3252 11104 3236 11108 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 142323 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 418 PM MST TUE AUG 14 2007 AZC019-142345- /O.CON.KTWC.SV.W.0067.000000T0000Z-070814T2345Z/ PIMA AZ- 418 PM MST TUE AUG 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 411 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PARTS OF ORO VALLEY...MOVING NORTHWEST AT 15 MPH WITH THE CENTER OF THE STORM TRACKING ACROSS STATE HIGHWAY 77. VERY HEAVY RAINFALL WAS ALSO INDICATED WITH THIS STORM. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 515 PM MST FOR FLOODING OF WASHES AND STREETS IN THE AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA LAT...LON 3225 11085 3252 11087 3252 11104 3236 11108 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:30 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST TUE AUG 14 2007 .SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A SERIES OF EASTWARD MOVING DISTURBANCES WILL APPROACH THE AREA THROUGH THE WEEKEND RESULTING IN DAY TO DAY VARIABILITY IN THUNDERSTORM COVERAGE. && .DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY ON THE WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST FEW DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE UNSTABLE AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGER STORMS... BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS INDIVIDUAL CELLS TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES OF EASTERLY IMPULSES MAY IMPACT THE AREA HELPING ENHANCE THUNDERSTORM ACTIVITY. THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND WILL TRACK NORTHWEST APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY. OTHERWISE...THE MODELS CONTINUED TO HAVE TROUBLE RESOLVING THESE FEATURES SO WILL NEED TO TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED THE HIGH PRESSURE RIDGE WEAKENING A BIT LATE IN THE WEEK WITH THE HIGH CENTER RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND HIGH TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO. && .AVIATION...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AT TERMINAL SITES. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST TUE AUG 14 2007 AZZ029-031>035-151915- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1214 PM MST TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 14, 2:07 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Aug 14, 2:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 95 min |
| Aug 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 14, 3:49 PM MST | Areal Flood Advisory | TWC | Pima | 86 min |
| Aug 14, 4:25 PM MST | Flash Flood Warning | TWC | Pima | 50 min |
| Aug 14, 4:42 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.